# SDR CA081017004

- Difficulty date: October 17, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Engine: Garrtt TPE33110UA
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Part number: 31081822
- Condition: Damaged
- Location: Impeller
- Part time: 4,210 hours
- Component: Impeller, Normalair
- Component part number: 31081822
- Stage of operation: TX
- How discovered: O
- Nature of condition: E
- Precautionary procedure: D

## Discrepancy

(CAN) IT WAS NOTICED ON A GROUND RUN AFTER THE ENGINE WAS INSTALLED THAT THERE WAS A SQUEALING NOISE COMING FROM THE ENGINE. THE ENGINE WAS REMOVED AND FORWARDED TO THE ENGINE SHOP FOR EVALUATION. UPON DISASSEMBLY THE NR 1 IMPELLER WAS FOUND TO HAVE A PIECE OF THE BLADE MISSING. THE NR 1 IMPELLER HAS NO OTHER DAMAGE EXCEPT WHERE THE BLADE PIECE IS MISSING. THE NR 1 IMPELLER WILL BE FORWARDED TO A METALURGY FACILITY FOR EVALUATION TO DETERMINE WHY THE BLADE PIECE BROKE OFF. THERE WAS SUBSTANTIAL DAMAGE TO THE ENGINE FROM THE IMPELLER BLADE PIECE.
